I started having ED problems in February 2009. I began taking a TCA about 3 months before. I noticed the problem when I entered a relationship with my girlfriend at the time. I assumed it was the amitriptyline. I d/c''d the drug in June of the same year...ED problems continued with gf. I could get an erection but not maintain it once intercourse began. I also had difficulty maintaining an erection during masterbation I saw a urologist in July. He did some blood tests and said everything was normal. He explained to me that at my age it would be extremely uncommon for this to result from a blood flow problem in the penis. He said this was probably due to the emotional interplay between my girlfriend (we were having relationship problems). I accepted that hypothesis as being probable. Said gf and I broke up September 2009. Fast forward to now...I''ve had 4 more sexual partners, and been with two of them on multiple occasions. I am healthy emotionally. Not only am I still having these prob
Hi there, thank you for posting your question on Ehealthforum. This is not intended as a substitute to visiting your own doctor.
You question was cut short but never mind. I get your drift. I think your ED was started by your taking TCA and then perpetuated by the performance anxiety of simply watching yourself.From your description of things, it would appear that you have developed a degree of erectile dysfunction brought on by Performance Anxiety or watching yourself trying to get an erection. You have three choices now. You can do any one or all of them.
(1) Do nothing and wait for it to right itself. Remember, most erectile dysfunction goes away of its own accord eventually.
(2) Go to a doctor and get a prescription for something like Cialis 20mg. This should kick-start the system for you such that you quickly regain your confidence.
(3) Go to a Sex Councillor and learn how to get round Performance Anxiety through behavioural techniques. These typically involve stop/start erection management and eventually having intercourse with the lady on top doing all the work while you just lie there doing nothing. If you are not expected to perform then you cannot have any performance anxiety. A sense of humour too of course always helps.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Erectile Dysfunction , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.